Export to your Reference Manger

Please Copy & Paste



Bookmark and Share

A test of cross section dependence for a linear dynamic panel model with regressors

[journal article]

Sarafidis, Vasilis; Yamagata, Takashi; Robertson, Donald

fulltextDownloadDownload full text

(393 KByte)

Citation Suggestion

Please use the following Persistent Identifier (PID) to cite this document:http://nbn-resolving.de/urn:nbn:de:0168-ssoar-215764

Further Details
Abstract This paper proposes a new testing procedure for detecting error cross section dependence after estimating a linear dynamic panel data model with regressors using the generalised method of moments (GMM). The test is valid when the cross-sectional dimension of the panel is large relative to the time series dimension. Importantly, our approach allows one to examine whether any error cross section dependence remains after including time dummies (or after transforming the data in terms of deviations from time-specific averages), which will be the case under heterogeneous error cross section dependence. Finite sample simulation-based results suggest that our tests perform well, particularly the version based on the [Blundell, R., Bond, S., 1998. Initial conditions and moment restrictions in dynamic panel data models. Journal of Econometrics 87, 115–143] system GMM estimator. In addition, it is shown that the system GMM estimator, based only on partial instruments consisting of the regressors, can be a reliable alternative to the standard GMM estimators under heterogeneous error cross section dependence. The proposed tests are applied to employment equations using UK firm data and the results show little evidence of heterogeneous error cross section dependence.
Keywords panel; data; statistical analysis; model
Classification Methods and Techniques of Data Collection and Data Analysis, Statistical Methods, Computer Methods; Economic Statistics, Econometrics, Business Informatics
Free Keywords Cross section dependence; Generalised method of moments; Dynamic panel data; Overidentifying restrictions test; JEL classification: C12; C13; C15; C33
Document language English
Publication Year 2009
Page/Pages p. 149-161
Journal Journal of Econometrics, 148 (2009) 2
DOI http://dx.doi.org/10.1016/j.jeconom.2008.10.006
Status Postprint; peer reviewed
Licence PEER Licence Agreement (applicable only to documents from PEER project)